U.S. doctors online nowAsk doctors free
WA
A female asked:

I have a 10 year old girl who has been taken loratadine for a week and now she says she that her head hurts can i give tylenol (acetaminophen) or motrin?

2 doctor answers2 doctors weighed in
Dr. John Munshower
Family Medicine 31 years experience
Read labels: You can read the labels of the over the counter meds and give her either one of the meds as directed. If her symptoms persist, then take her to the dr. For continuity of care. Best wishes.
Dr. John Chiu
Allergy and Immunology 58 years experience
Yes but: I suspect that her headache may be from nasal congestion which loratadine has no effect on. Consider trying a nasal steroid for a few days and see if this works better. Yes you can give her Tylenol (acetaminophen) or Motrin but it will not be that effective if the nasal congestion is causing the problem. If no response to nasal steroid, see your doctor.
Last updated May 23, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.